Subscribe to this Thread…
Page 1 of 2 12 LastLast
Results 1 to 10 of 16
  1. #1
    Dawn
    Guest

    Severe Diarrehia

    My father has been on Dialysis for 4 months and he suffers from severe diarrehia. The only way to keep it under control is taking Imodium 2 times a day. Is this common? Is anyone else experiencing this?

  2. #2
    Senior Member
    Join Date
    May 2004
    Posts
    164
    You should tell your father to report this symptom of chronic diarrhea to the medical staff at his dialysis center. He can be checked for other things like a bacteria, etc, that may be the cause.

    Also, does your father happen to have diabetes? A commom complication that can result in diarrhea is something called Diabetic Gastroparesis.

    Whatever the cause, the medical team at his center can offer other ideas to help treat his diarrhea.

    Good luck.

  3. #3
    GLondon
    Guest

    Angry Diarrhea

    My Father's diarrhea persists. He is not a diabetic. He has been repeatedly tested for C-diff which has been neg. Currently he is on his second regime of Flagyl. He takes 4 Immodiums in the AM and 4 at Night. It still persists. His Dialysis centers both here in NJ & FLorida offer no advice. His Nephologist at U of P has offered no suggestions. He has had numerous GI series-all normal. His GI specialist says it is normal for a dialysis patient to have severe diarrhea. He has altered his diet. His diarrhea persists. My sister is on dialysis (DM) too and she has persistent diarrhea, too. He can no longer continue his daily activities and is so weak after these daily bouts he is considering stopping treatments. No one has any solutions.

  4. #4
    Dialysta
    Guest

    need more info

    What are you Dad's labs looking like? Is his Potassium below 4?

    What meds does he take (particularly which ones in common with your sis')?

    Your dad's diarrhea is not a given because of dialysis. I'd be out getting second and third medical opinions.

  5. #5
    dfpet101
    Guest

    Diarrhea

    I wanted to mention that my son was recently in the hospital due to his failing transplanted kidney. He was experiencing diarrhea for about two months. The doctor in the hospital recommended and gave him Lactinex (sp?) granules to put in his food or drink three times a day. His diarrhea has gotten much better. Lactinex also comes in pill for also and is "over-the-counter". The doctor said this is the natural way to help diarrhea. Lactinex contains the normal "good" bacteria/flora which should be in the bowel/intestines to balance the bad bacteria. My son's tests while in the hospital showed he had NO good bacteria in his bowels! This is partly due to taking Septra 3 times a week because his transplanted pancreas empties into the bowel and they need to control the bacteria in the bowel.

  6. #6
    fireman1501
    Guest

    Exclamation may not be what you think

    My mother who is diabetic and failing kidneys, has been complaining about diarrehia for three months. No one has been able to stop it. they have tried several medications. She got so weak i was almost having to carry her. Her legs and stomach were swelled. One day her side started hurting and i took her to the emergency room and they x-rayed her. She had a impacted stool and she had only darkened water (under pressure) seeping by the blockage. NO DIARREHIA. They put her on a stool softener and in a week she was great. Three weeks later she was back again. Had to take more to keep her going. She started this about the time that they doubled her iron pills.

  7. #7
    mrirby
    Guest

    Diarrhea and Dialysis

    I get severe dirrahea right after treatment. Does anyone have any informtiion on this? Can dialysis casue diarrhea? My Dr doesn't think its the treatment but I don't know what else it can be. Don't have much of an appetite.
    Thanks
    Mike Irby

  8. #8
    dfpet101
    Guest

    Return of diarrhea

    I posted above about my son who was given Latinex for diarrhea when he was in the hospital for kidney failure. The Latinex helped initially. He has been out of the hospital for over a month now, and his diarrhea has returned, together with periodic fever and occasional vomiting. This is just like when his kidney finally failed. He is on outpatient dialysis at a dialysis center now. His nephrologist is indicating it may be a virus. All the tests when he was in the hospital were negative, including the stool cultures. It is such a shame that so many people are experiencing diarrhea with dialysis and the doctors don't seem to have an explanation or remedy. I did find a website that gave some information on this subject. It discusses various possible reasons for diarrhea when on dialysis, as well as how to help it with diet changes. They specifically indicate you should always discuss it with your dialysis nurses and your doctor. Here is the link:
    http://www.nwkidney.org/images/websi...s/Diarrhea.pdf
    Best wishes to everyone for a recovery from this difficult problem.
    Diana

  9. #9
    Senior Member
    Join Date
    Dec 2004
    Posts
    136
    i am predialysis and have troble with diarrea. never had toble till i got down to 22 percent kidney fuction.

  10. #10
    drained-n-filtered
    Guest
    I get the same thing after a dialysis session. We were able to point the finger in my case to the "Epotein" they give me during treatment. I also got "the runs" after I took Procrit injections prior to my needing dialysis. One of the listed side effects of Procrit was diarrehia.

    nowadays I always make sure I have a good book and Charmin in stock...

Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •